MAUDE Adverse Event Report: PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG

PENUMBRA, INC. ARTEMIS NEURO EVACUATION DEVICE; GWG
Model Number AP28-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Potential adverse events in the labeling with the artemis neuro evacuation device include, but are not limited to, hematoma expansion, intraventricular hemorrhage, hydrocephalous, including death.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using artemis neuro evacuation device (artemis).On (b)(6) 2021, the computed tomography (ct) scan revealed an interval increase in size of right basal ganglia hematoma and increased associated mass effect compared to the (b)(6) 2021 exam, with suspected interval rebleeding.It should be noted that a follow-up ct scan was done on (b)(6) 2021 and the interval rebleeding was resolved.Increase in size of right basal ganglia hematoma was reported to be an adverse event with a possible relationship to the artemis and index procedure.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a microneurosurgery procedure to treat an intracerebral hemorrhage (ich) using artemis neuro evacuation device (artemis).On 18-may-2021, the computed tomography (ct) scan revealed an interval increase in size of right basal ganglia hematoma and increased associated mass effect compared to the (b)(6) 2021 exam, with suspected interval rebleeding.It should be noted that a follow-up ct scan was done on (b)(6) 2021 and the interval rebleeding was resolved.Increase in size of right basal ganglia hematoma was adjudicated to be an adverse event related to the artemis, the index procedure, the index intracerebral hemorrhage (ich) and to the comorbidity by the clinical events committee (cec).On 02-nov-2021, we received an update indicating that the clinical events committee (cec) determined the intracranial hemorrhage to be an adverse event related to the artemis, the index procedure and the index intracerebral hemorrhage (ich).

Brand Name
ARTEMIS NEURO EVACUATION DEVICE
Common Device Name
GWG
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12110517
Report Number3005168196-2021-01464
Device Sequence Number3705103
Product Code GWG
UDI-Device Identifier00814548017877
UDI-Public00814548017877
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K171332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2022
Device Model NumberAP28-A
Device Catalogue NumberAP28
Device Lot NumberC24776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005